The Impact Of Errors In Taking TB Medicine?
Hello, I want to ask: I am a TB patient. My treatment has only been taken for about 3 weeks. After undergoing treatment for 2 weeks, I was given a doctor’s prescription with the same medicine but the dose was increased. Now there is a drug that changes to after eating, but I took 3 days to take the first drug before I didn’t because I didn’t read the label on the medicine that it changed before. Now what is the result of my mistake? Thank you
Hello, thank you for asking at HealthReplies.com.
In the principle of TB drug treatment, in general there is no specific provision whether the drug should be taken before or after eating, but each drug used in the treatment of TB itself, there are some drugs that are recommended to be consumed before or after eating, depending on each of its interactions with food.
INH medicine is recommended to be consumed 1 hour before eating or 2 hours after eating, and it is recommended not to be consumed together with alcohol. If this drug causes nausea, it may be consumed with a little snack
Rifampicin drug is recommended to be consumed 1 hour before eating or 2 hours after eating, may be taken together with a little snack if it causes nausea. If you are taking antacids, it is recommended to take this drug 1 hour before, and avoid the consumption of alcohol together with this drug.
Pyrazinamide drugs, may be taken together with food because there is no interaction with food.
The drug Ethambutol is also the same as pyrazinamide, it can be taken with food.
Regarding your question, the rules of taking drugs before eating must be made on the consideration of your doctor, whether to adjust to your current condition, to avoid drug interactions with food, avoid side effects or other considerations from your doctor. Therefore, it is generally not a problem if you accidentally take these drugs before eating for only a few days, as long as you then take them according to the instructions given by your doctor.
If you experience symptoms of side effects such as nausea, vomiting, visual disturbances, numbness in the fingers, pain in the upper right abdomen, yellowing of the skin, or itching during drug consumption, contact your doctor immediately.
I hope this helps.